MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, HIG; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, HIG; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Catalog Number AP03000H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This initial mdr will be the only report submitted for mfr report #1226348-2018-00660.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a codman 3000 pump (ap03000h/15501) that had been implanted on (b)(6) 2017, was explanted from a patient due to infection.The patient presented with redness, pain, swelling, and warmth around the pump on (b)(6) 2018 and it was noted that the patient had an infected pump pocket.The infection was located on the patient¿s skin and soft tissues.In addition to explanting the pump, the patient¿s infection was treated with iv abx and po abx.The infection resolved on (b)(6) 2018.The patient was not implanted with a new pump and the patient¿s status is currently improving as the cancer is in remission and hepatic insufficiency.Glycerol was in the pump at the time of explant.Reportedly, the patient has a medical history of cholangio ca, obesity, hepatic insufficiency, depression, anxiety, and cdif infection.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Conclusion: codman 3000 pump, serial number (b)(4), was received for evaluation; however, there were no alleged device malfunctions.Therefore, a device investigation is not required.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MODEL 3000 - 30ML VOLUME, HIG
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
33 technology drive
irvine CA 92618
MDR Report Key7718085
Report Number1226348-2018-00660
Device Sequence Number1120841
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/30/2018
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight90